Alert archive / Alaska / Red Flag Warnings in 2010

Red Flag Warning 7, NWS Anchorage, AK

May 29, 2010

NWS Anchorage, AK issued this red flag warning at May 29, 2010, 4:35 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2010, 4:35 PM AKDT (00:35 UTC)
Expired
May 29, 2010, 10:00 PM AKDT
In force
5 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WWAK62 PAFC 300035
RFWALU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
435 PM AKDT SAT MAY 29 2010

AKZ155-161-300600-
/X.NEW.PAFC.FW.W.0007.100530T0035Z-100530T0600Z/
KUSKOKWIM DELTA-BRISTOL BAY-
435 PM AKDT SAT MAY 29 2010

...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR
LOW HUMIDITY AND STRONG WIND THROUGHOUT THE BRISTOL BAY AND
KUSKOKWIM DELTA ZONES...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. 

THE HUMIDITY IS AROUND 30 PERCENT COMBINED WITH GUSTY EAST WIND
AROUND 30 MPH. THESE CONDITIONS ARE EXPECTED TO CONTINUE UNTIL
AROUND 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
3 follow-up statements
666 
WWAK62 PAFC 300040 CCA
RFWALU

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
438 PM AKDT SAT MAY 29 2010

AKZ155-161-300600-
/X.COR.PAFC.FW.W.0007.100530T0038Z-100530T0600Z/
KUSKOKWIM DELTA-BRISTOL BAY-
438 PM AKDT SAT MAY 29 2010

...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR
STRONG WIND THROUGHOUT THE BRISTOL BAY AND KUSKOKWIM DELTA
ZONES...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. 

THE HUMIDITY IS AROUND 30 PERCENT COMBINED WITH GUSTY EAST WIND
AROUND 30 MPH. THESE CONDITIONS ARE EXPECTED TO CONTINUE UNTIL
AROUND 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
232 
WWAK62 PAFC 300105 CCB
RFWALU

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
459 PM AKDT SAT MAY 29 2010

AKZ155-161-300630-
/X.COR.PAFC.FW.W.0007.100530T0038Z-100530T0600Z/
KUSKOKWIM DELTA-BRISTOL BAY-
459 PM AKDT SAT MAY 29 2010

...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR
STRONG WIND THROUGHOUT THE KUSKOKWIM DELTA...

...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR
STRONG WIND THROUGHOUT THE BRISTOL BAY ZONE...

...THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING.

THE HUMIDITY IS AROUND 30 PERCENT COMBINED WITH GUSTY EAST WIND
AROUND 30 MPH. THESE CONDITIONS ARE EXPECTED TO CONTINUE UNTIL
AROUND 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
126 
WWAK62 PAFC 300605
RFWALU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1005 PM AKDT SAT MAY 29 2010


AKZ155-161-300715-
/X.EXP.PAFC.FW.W.0007.000000T0000Z-100530T0600Z/
KUSKOKWIM DELTA-BRISTOL BAY-
1005 PM AKDT SAT MAY 29 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 29, 5:00 AM AKDT, 11 hours 35 minutes earlier.

Area forecast discussion, May 29, 5:00 AM AKDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKDT SAT MAY 29 2010

.UPPER LEVEL ANALYSIS...THE OVERALL PATTERN THIS MORNING IS
RELATIVELY UNCHANGED WITH 500MB ANTICYCLONE CENTERED OVER THE
SOUTHEAST YUKON TERRITORY WITH A RIDGE EXTENDING FROM THIS CENTER
OVER EASTERN ALASKA AND THE INTERIOR ALL THE WAY ACROSS THE NORTHERN
BERING SEA TO EASTERN SIBERIA. A LARGE UPPER LOW CONTINUES TO MEANDER
SOUTH OF THE EASTERN ALEUTIANS WITH A STRONG SHORTWAVE THAT IS IN THE
PROCESS OF ROUNDING THE BASE OF THE LOW.

.SURFACE ANALYSIS...A BROAD 993 MB LOW IS CENTERED UNDERNEATH THE
UPPER LOW. THERE ARE TWO MAIN PRECIP BANDS ASSOCIATED WITH THIS LOW.
THE FIRST CONSISTS OF THE REMNANTS OF THE ORIGINAL FRONT ASSOCIATED
WITH THE LOW. THIS IS CONTINUING TO GENERATE RAIN ACROSS KODIAK
ISLAND WITH SHOWERS ALSO SEEN ON RADAR ACROSS BRISTOL BAY. A SURFACE
TROUGH EXTENDING SOUTHEAST FROM THE LOW CENTER IS ROTATING AROUND THE
LOW IN ASSOCIATION WITH THE STRONG SHORTWAVE ALOFT AND MOISTURE
ASSOCIATED WITH THIS TROUGH IS STREAMING NORTHWEST ACROSS THE AKPEN
AND EASTERN ALEUTIANS. A DIRTY RIDGE LIES ALONG THE NORTH GULF COAST
AHEAD OF THIS LOW WHILE ANOTHER RIDGE IS DRAPED ACROSS NORTHERN
ALASKA AND EASTERN SIBERIA SOUTHWEST OVER THE WESTERN BERING SEA. IN
BETWEEN THESE TWO RIDGES CAN BE FOUND THE THERMAL TROUGH CENTERED
OVER THE INTERIOR.

.SHORT TERM FORECAST...
.SOUTHCENTRAL...THE RIDGING ALONG THE NORTH GULF COAST REMAINS IN
CONTROL TODAY KEEPING ISOLATED SHOWER ACTIVITY LIMITED TO THE
MOUNTAINS...PARTICULARLY ON THE NORTHERN PERIPHERY OF THE RIDGE ALONG
THE ALASKA RANGE AND TALKEETNA MOUNTAINS. WITH THE SUN BREAKING OUT
BY THIS AFTERNOON...EXPECT THE GRADIENT BETWEEN THE RIDGING ALONG THE
COAST AND THE TROUGH INLAND TO BE DIURNALLY ENHANCED RESULTING IN
GUSTY WINDS THROUGH THE USUAL CHANNELED AREAS INCLUDING TURNAGAIN ARM
AND THE COPPER RIVER. MODELS ARE HINTING AT A WEAK EASTERLY WAVE THAT
MOVES ACROSS THE REGION ON SUNDAY RESULTING IN MORE WIDESPREAD SHOWER
ACTIVITY ACROSS SOUTHCENTRAL WITH A FEW THUNDERSTORMS ALSO POSSIBLE
IN THE COPPER RIVER BASIN AND SUSITNA VALLEY. WET WEATHER WILL
CONTINUE FOR KODIAK ISLAND THROUGH THE HOLIDAY WEEKEND AS THE OLD
FRONTAL BOUNDARY CONTINUES TO LINGER OVER THE WESTERN GULF.

.SOUTHWEST...A DRY DAY ON TAP FOR MUCH OF SOUTHWESTERN ALASKA AS
EASTERLY FLOW CONTINUES...THOUGH CONDITIONS WILL REMAIN CLOUDY AS
THERE IS AMPLE MID LEVEL MOISTURE ADVECTING ACROSS THE AREA. THE
EXCEPTION WILL BE SOUTH OF KING SALMON WHERE ISOLATED SHOWERS IN
ASSOCIATION WITH THE OLD FRONTAL BOUNDARY CAN BE EXPECTED. EXPECT
MUCH OF THE SAME ON SUNDAY THOUGH A FEW SHOWERS OR A THUNDERSTORM MAY
DRIFT ACROSS THE ALASKA RANGE AND INTO THE KUSKOKWIM VALLEY LATE IN
THE DAY. MONDAY SHOULD BE MORE ACTIVE IN TERMS OF SHOWER AND
THUNDERSTORM ACTIVITY AS THE THERMAL TROUGH DROPS SOUTH AND WEST INTO
THE KUKSOKWIM VALLEY AND DELTA.

.BERING SEA AND ALEUTIANS...THE AKPEN AND EASTERN ALEUTIANS WILL
CONTINUE TO EXPERIENCE PERIODS OF RAIN WITH SHOWERS FARTHER WEST
ALONG THE ALEUTIANS AS MULTIPLE SHORTWAVES ROTATE AROUND THE MAIN LOW
AS IT DRIFTS EAST. CONDITIONS DON'T START TO IMPROVE UNTIL TUESDAY
WHEN FLOW TURNS NORTHERLY.

.LONG TERM FORECAST...MODELS ALL AGREE ON GRADUALLY PROPAGATING THE
LOW SOUTH OF THE AKPEN INTO THE GULF OF ALASKA BY MONDAY EVENING BUT
THEY DIFFER SIGNIFICANTLY IN THE DETAILS OF HOW THIS EVOLVES. THE GFS
AND NAM FAVOR A SOLUTION THAT BRINGS A STRONG LOW UP FROM THE MID
LATITUDES THAT WRAPS INTO THE MAIN LOW IN THE GULF. THE ECMWF HAS A
SOMEWHAT SIMILAR IDEA BUT WITH A MUCH WEAKER SECONDARY LOW. EITHER
WAY THE COMING WEEK SHOULD BE WET FOR MOST OF THE GULF COAST WITH
WIDESPREAD SHOWER ACTIVITY INLAND. TEMPERATURES ACROSS MUCH OF
SOUTHCENTRAL SHOULD COOL OFF BY AROUND 5-10 DEGREES OWING TO THE
EXPECTED INCREASE IN CLOUD COVER AND ADVECTION OF THE COOLER MARITIME
AIRMASS ACROSS THE REGION. A COOLING TREND WILL ALSO BE NOTED ACROSS
WESTERN ALASKA AS A SHARP UPPER TROUGH DROPS INTO THE REGION FROM THE
NORTHWEST SWINGING AN ARCTIC FRONT ACROSS THE Y-K DELTA LATE TUESDAY
INTO WEDNESDAY. THIS NORTHERLY FLOW ACROSS WESTERN ALASKA AND THE
EASTERN BERING SEA WILL CONTINUE THROUGH THE REST OF THE
WEEK...RESULTING IN COLDER AND DRIER WEATHER GENERALLY. HIGH PRESSURE
SLIDES SOUTH ACROSS THE WESTERN BERING THROUGH THE WEEK WITH QUIET
WEATHER ACROSS THE CENTRAL AND WESTERN ALEUTIANS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...NONE.
FIRE WEATHER...NONE.

WOOD MAY 10

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 4:00 AM AKDTSmall Craft AdvisoryAFC50 hr

Nearby

Red Flag Warnings in Alaska, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.